MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56417
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving re-cannulation of the left common femoral and left common iliac veins, the hub separated from a triforce peripheral crossing set's catheter.Access was obtained in the left popliteal vein.The left common femoral and common iliac veins were occluded and stents had been previously placed.During manipulation of the device by twisting the catheter, in order to cross the occluded portion of the vessel, the hub reportedly "spun off".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 14sep2021.Resistance was not encountered during insertion of the device.The catheter was inside of the tri-force sheath when the hub separated.A power injector was not used.The fitting was not washed or wiped down with any solutions.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: h6 - annex a.Description of event: as reported, during a procedure involving re-cannulation of the left common femoral and left common iliac veins, the hub separated from a triforce peripheral crossing set's catheter.Access was obtained in the left popliteal vein.Resistance was not encountered during insertion of the device.The left common femoral and common iliac veins were occluded and stents had been previously placed.During manipulation of the device by twisting the catheter, in order to cross the occluded portion of the vessel, the hub reportedly "spun off".The catheter was inside of the tri-force sheath when the hub separated.A power injector was not used.The fitting was not washed or wiped down with any solutions.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned triforce¿ peripheral crossing set (kcxs-5.0-35-100-rb-0/dav-hc) to cook for investigation.Physical examination of the returned device showed: no sizing information on the strain relief.Catheter pulled free of hub.Appears to have received excessive torque.Failure confirmed by visual examination.This clarifies that the shaft if the cxi was broken close to the hub.There was material noted in the hub.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ instructions for use ¿caution: advancing the support catheter into a sheath without a wire guide can easily cause kinking of the catheter.Use extra caution during this process.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook has concluded that operational factors contributed to this incident due to the noted twisting of the cxi by the user.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12450473
Report Number1820334-2021-02127
Device Sequence Number17119057
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)240423(10)13803501
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberG56417
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Device Lot Number13803501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer09/14/2021
01/04/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/17/2021
01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035, 260CM GLIDEWIRE ADVANTAGE; 8 FR TERUMO SHEATH; 8 FR, 70CM FLEXOR HFANL0
Patient SexMale